MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter shaft fractured.A direxion infusion catheter was selected for use for a transcatheter arterial chemoembolization procedure in the liver.During the procedure while inside the patient, the nitinol hypotube shaft on the catheter fractured.The procedure was completed with the same device.There were no patient complications reported.
 
Event or Problem Description
It was reported that the catheter shaft fractured.A direxion infusion catheter was selected for use for a transcatheter arterial chemoembolization procedure in the liver.During the procedure while inside the patient, the nitinol hypotube shaft on the catheter fractured.The procedure was completed with the same device.There were no patient complications reported.Device evaluated by mfr: the shaft was microscopically examined.The device showed damage in the form of a separation located at 41.3cm from the hub.The device was not completely separated the inner liner was still attached.The fractured ends look to be consistent with a tensile fracture.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7906927
Report Number2134265-2018-61078
Device Sequence Number1683111
Product Code KRA
UDI-Device Identifier08714729839637
UDI-Public08714729839637
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2020
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0021603136
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1